Advanced search
Start date
Betweenand
(Reference retrieved automatically from Web of Science through information on FAPESP grant and its corresponding number as mentioned in the publication by the authors.)

An SIQ delay differential equations model for disease control via isolation

Full text
Author(s):
Ruschel, Stefan [1] ; Pereira, Tiago [2] ; Yanchuk, Serhiy [1] ; Young, Lai-Sang [3]
Total Authors: 4
Affiliation:
[1] Tech Univ Berlin, Inst Math, Str 17 Juni 136, D-10623 Berlin - Germany
[2] Univ Sao Paulo, Inst Ciencias Matemat & Comp, Ave Trabalhador Sao Carlense, 400 Ctr, BR-13566590 Sao Carlos, SP - Brazil
[3] NYU, Courant Inst Math Sci, 251 Mercer St, New York, NY 10012 - USA
Total Affiliations: 3
Document type: Journal article
Source: Journal of Mathematical Biology; v. 79, n. 1, p. 249-279, JUL 2019.
Web of Science Citations: 0
Abstract

Infectious diseases are among the most prominent threats to mankind. When preventive health care cannot be provided, a viable means of disease control is the isolation of individuals who may be infected. To study the impact of isolation, we propose a system of delay differential equations and offer our model analysis based on the geometric theory of semi-flows. Calibrating the response to an outbreak in terms of the fraction of infectious individuals isolated and the speed with which this is done, we deduce the minimum response required to curb an incipient outbreak, and predict the ensuing endemic state should the infection continue to spread. (AU)

FAPESP's process: 13/07375-0 - CeMEAI - Center for Mathematical Sciences Applied to Industry
Grantee:José Alberto Cuminato
Support type: Research Grants - Research, Innovation and Dissemination Centers - RIDC
FAPESP's process: 15/50122-0 - Dynamic phenomena in complex networks: basics and applications
Grantee:Elbert Einstein Nehrer Macau
Support type: Research Projects - Thematic Grants